MAUDE Adverse Event Report: ZIMMER GMBH DRILL BIT WITH QUICK COUPLING, 2-FLUTED, ø 2.5 MM, 154/180 MM; INSTRUMENT, HIP

ZIMMER GMBH DRILL BIT WITH QUICK COUPLING, 2-FLUTED, ø 2.5 MM, 154/180 MM; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Product information was provided for the following screws; however, it is unknown which one interfered with the drill bit: ncb screw 5.0 l = 16, item #: 02.02150.016, lot #: 3054220 qty:1.Ncb screw 5.0 l = 30, item #: 02.02150.030, lot #: 3169138 qty:1.Ncb screw 5.0 l = 32, item #: 02.02150.032, lot #: 3158637 qty:1.Ncb screw 5.0 l = 36, item #: 02.02150.036, lot #: 3169095 qty:1.Ncb screw 5.0 l = 46, item #: 02.02150.046, lot #: 3172390 qty:1.Ncb screw 5.0 l = 55, item #: 02.02150.055, lot #: 3169900 qty:1.Ncb clamp-screw, item #: 02.02150.300, lot #: 3174954, qty:2.Ncb clamp-screw, item #: 02.02150.300, lot #: 3186326, qty:2.Ncb clamp-screw, item #: 02.02150.300, lot #: 3186328, qty:1.Ncb clamp-screw, item #: 02.02150.300, lot #: 3187098, qty:1.Ncb clamp-screw, item #: 02.02150.300, lot #: 3191501, qty:3.Ncb clamp-screw, item #: 02.02150.300, lot #: 3191502, qty:2.Ncb canc screw 5.0 32mm l80, item #: 02.02152.080, lot #: 3160683, qty:1.Ncb canc screw 5.0 32mm l85, item #: 02.02152.085, lot #: 3181233, qty:2.Ncb canc screw 5.0 32mm l90, item #: 02.02152.090, lot #: 3137811, qty:1.Ncb canc screw 5.0 32mm l90, item #: 02.02152.090, lot #: 3191510, qty:1.Ncb canc scr 5.0 32mm l95mm, item #: 02.02152.095, lot #: 3125131, qty:1.Ncb pp dis fem plt l12h l278mm, item #: 02.02264.112 lot #: 3197900 qty:1.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that initial operation was performed with ncb pp system.After several screws were inserted, the drill broke due to interference with an already inserted screw when a new screw hole was being drilled.The broken drill tip could not be extracted and remained in the patient's body.Reoperation is not planned.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The drill was returned for examination.The event can be confirmed as the drill si fractured in the cutting area.The shaft of the instrument is inconspicuous.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Based on the available information, the reported event can be confirmed.The instrument was manufactured in 2014 and is used with high torque forces.Therefore, the event reported is most likely attributed to wear and tear from repeated use over almost 10 years of field life.Moreover, it was reported that according to the doctor, the drill broke because it interfered with a screw that had already been inserted.However, with the available information a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
DRILL BIT WITH QUICK COUPLING, 2-FLUTED, ø 2.5 MM, 154/180 MM
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19829006
Report Number0009613350-2024-00308
Device Sequence Number8102806
Product Code HRX
UDI-Device Identifier00889024298064
UDI-Public(01)00889024298064(11)140904(10)14023537
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10325180
Device Lot Number14023537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown